Missouri, 2007Damaging Winds in Missouri, October 18, 2007
October 18, 2007 · NWS MEG · 2 events in 2 counties and zones
A cold front pushed into the Missouri Bootheel during the evening hours of October 18th, 2007. Showers and thunderstorms developed along the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed into the Missouri Bootheel during the evening hours of October 18th, 2007. Showers and thunderstorms developed along the front. Some of the storms produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 18, 12:57 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 18, 12:57 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CDT THU OCT 18 2007
.DISCUSSION...
SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON INTO TONIGHT. A
POTENT SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE
MIDSOUTH BEGINNING LATE THIS AFTERNOON AND WILL CONTINUE TO PUSH
EAST THROUGH THE OVERNIGHT HOURS. CLOUDS HAVE SCATTERED OUT THIS
AFTERNOON ALLOWING FOR ABUNDANT SUNSHINE TO WARM TEMPERATURES INTO
THE MID 80S AT THIS HOUR. CAPE VALUES ARE ALREADY IN THE 2000-2500
J/KG RANGE WITH HELICITY AROUND 250 M2/S2. JUST WAITING FOR
INITIATION TO OCCUR WHICH CURRENT THINKING WILL BE AROUND 4 PM CDT
OR SO. THIS IS WHEN THE STRONG UPPER LEVEL JET WILL SWING INTO THE
AREA AND PROVIDE THE FORCING TO INITIATE SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO GO SEVERE QUICKLY WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER ISOLATED TORNADOES
WILL ALSO BE POSSIBLE. SYSTEM SHOULD CLEAR AREA BY LATE TONIGHT
ENDING CHANCES FOR RAIN AND SEVERE WEATHER FOR THAT MATTER.
FRIDAY THROUGH THE WEEKEND...HIGH PRESSURE WILL BUILD INTO THE
MIDSOUTH ALLOWING COOLER AND DRIER AIR TO FILTER INTO THE REGION.
SKIES WILL BE CLEAR TO MOSTLY CLEAR DURING THIS TIME PERIOD. EXPECT
HIGHS WILL BE IN THE MID 70S TO AROUND 80 DEGREES WITH LOWS IN THE
MID 40S TO MID 50S.
SUNDAY NIGHT INTO MONDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA
BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONT
WILL MOVE QUICKLY AND SHOULD BE OUT OF THE AREA BY NOON MONDAY.
MONDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD...HIGH PRESSURE
WILL REBUILD INTO THE CWA AND BRING MUCH COOLER TEMPERATURES AND
DRIER AIR INTO THE REGION. EXPECT HIGHS ONLY IN THE 60S ON TUESDAY
WARMING TO THE UPPER 60S TO LOWER 70S. LOWS WILL BE IN THE 40S AND
50S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 77 53 83 / 30 10 0 0
MKL 57 74 46 80 / 60 10 0 0
JBR 55 76 51 81 / 10 0 0 0
TUP 63 78 47 81 / 60 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&
KRMHazardous weather outlook, Oct 18, 4:42 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT THU OCT 18 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
542 PM CDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A POTENT UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL
CONTINUE TO MOVE THROUGH THE MIDSOUTH THROUGH THE NIGHT. THE
UNSTABLE ATMOSPHERE AHEAD OF THE DISTURBANCE WILL HELP TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EAST OF THE
MISSISSIPPI RIVER. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS FROM THESE STORMS. HOWEVER...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR FROM HEAVIER
THUNDERSTORMS. THE BEST TIMING FOR SEVERE STORMS WILL OCCUR FROM 6 PM
CDT TO MIDNIGHT CDT.
THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF
NORTHEAST ARKANSAS...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
THIS IS INCLUDES AREAS NORTHEAST OF A LINE FROM WALNUT RIDGE
ARKANSAS TO BOLIVAR TENNESSEE...INCLUDING THE CITIES OF JONESBORO
ARKANSAS...JACKSON TENNESSEE...DYERSBURG TENNESSEE...PARIS
TENNESSEE AND CARUTHERSVILLE MISSOURI. ELSEWHERE ACROSS THE
MIDSOUTH...THERE IS A SLIGHT RISK FOR SEVERE STORMS. PLEASE STAY
TUNED FOR POSSIBLE WATCHES AND WARNINGS BEGINNING LATE THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT..
In the hours before
Local storm report, Oct 18, 12:27 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 5 S JONESBORO 35.75N 90.69W
10/17/2007 CRAIGHEAD AR TRAINED SPOTTER
FLASH FLOODING REPORTED ON HIGHWAY 1 SOUTH IN CARY.
0835 PM TSTM WND DMG 3 N PALESTINE 35.01N 90.90W
10/17/2007 ST. FRANCIS AR LAW ENFORCEMENT
TREES DOWN BLOCKING COUNTY ROAD 130. CAMPERS AND
TRAMPOLINES TOSSED AROUND AS WELL.
0840 PM TSTM WND DMG 3 E COLT 35.13N 90.76W
10/17/2007 ST. FRANCIS AR LAW ENFORCEMENT
TREES DOWN BLOCKING HIGHWAY 306-EAST.
0915 PM TSTM WND DMG 3 NNW COAHOMA 34.41N 90.54W
10/17/2007 COAHOMA MS EMERGENCY MNGR
6 OR 7 TREES DOWN IN A PECAN ORCHARD
0955 PM TSTM WND DMG 2 S OLIVE BRANCH 34.93N 89.83W
10/17/2007 DESOTO MS EMERGENCY MNGR
SEVERAL LARGE TREES DOWN NEAR HWY 305 AND COLLEGE STREET
0959 PM TSTM WND DMG 2 SE OLIVE BRANCH 34.93N 89.80W
10/17/2007 DESOTO MS NWS EMPLOYEE
6 TO 8 INCH DIAMETER TREE LIMBS FELL INTO HOUSE CAUSING
STRUCTURAL DAMAGE. SOME LIMBS 30 FEET IN LENGTH. DAMAGE
TO 80 FEET OF PRIVACY FENCING. ESTIMATE TSTM WIND GUST
MINIMUM 60 MILES AN HOUR
1030 PM TSTM WND DMG 4 NNE PIPERTON 35.08N 89.60W
10/17/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN AT THE INTERSECTION OF HWY 196 AND RALEIGH
LAGRANGE
1100 PM TSTM WND DMG HERNANDO 34.83N 89.99W
10/17/2007 DESOTO MS LAW ENFORCEMENT
TREES DOWN AT THE INTERSECTION OF BYHALIA AND JAYBIRD
ROAD.
1100 PM TSTM WND DMG 10 N SOMERVILLE 35.38N 89.35W
10/17/2007 FAYETTE TN PUBLIC
NUMEROUS TREES DOWN IN NORTHERN FAYETTE COUNTY ON YUM YUM
ROAD.
1130 PM TSTM WND DMG MERCER 35.48N 89.03W
10/17/2007 MADISON TN POST OFFICE
TREES DOWN ON POWERLINES ON MIDGET ROAD IN MERCER.
1214 AM FLASH FLOOD JACKSON 35.63N 88.83W
10/18/2007 MADISON TN EMERGENCY MNGR
UP TO 2 FEET OF WATER AT INTERSECTION OF HENDERSON AND
RIDGECREST ROADS ESTMTD 2.25 INCHES OF RAIN IN 45
MINUTES. OTHER STREETS FLOODED NEARBY.
1220 AM HEAVY RAIN JACKSON 35.63N 88.83W
10/18/2007 E0.00 INCH MADISON TN TRAINED SPOTTER
2.09 INCHES OF RAINFALL IN PAST 55 MINUTES
1250 AM FLASH FLOOD JACKSON 35.63N 88.83W
10/18/2007 MADISON TN TRAINED SPOTTER
ASHCROFT ROAD FLOODED AND HEAVY RAIN FALLING
0145 AM TSTM WND DMG POCAHONTAS 36.26N 90.97W
10/18/2007 RANDOLPH AR LAW ENFORCEMENT
TREES AND POWER LINES DOWNS ON HWY 67 IN THE CITY...ALSO
TREES ACROSS THE HIGHWAY AT TOWNSEND LANE AND HWY 67.
&&
TABThunderstorm Wind, Dunklin
- When
- October 18, 5:25 PM CST to 5:35 PM CST
- Where
- Dunklin County, Senath
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 36.130, -90.170
Straight line winds knocked down trees and power lines in Senath. In addition, roofs were blown off several buildings.
Thunderstorm Wind, Pemiscot
- When
- October 18, 5:42 PM CST to 5:47 PM CST
- Where
- Pemiscot County, Braggadocio
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.180, -89.830
Trees were knocked down on Highway Z in Braggadocio by straight line winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 58656, 58657.